I have been on for over a year, gained 30 pounds and am very prone to swelling. Especially in my feet. Not sure if anyone else has experienced this?
Hi, mom! Sadly, weight gain is very common with almost all psychotropic medications including Effexor which is considered to be one of the more "weight neutral":
Common (1% to 10% of users): Decreased appetite, increased appetite, weight gain, weight loss"
Common (1% to 10% of users): Edema
Now, not all people respond the same way to medications so a different antidepressant might be better for you but it's difficult to predict. I would talk to you doctor and if she/he feels your weight gain is clinically significant... which it very well may be... you could discuss some possible alternatives.
Best regards and good luck to you. I know how depressing it can be to pack on the pounds!
I had the opposite, I was on it for a year & lost 25lbs. Unfortunately it did nothing for my depression but I waited until school was over to stop it because the discontinuation syndrome I’ve been thru with other antidepressants. I wish it would have worked since I gained the weight back... currently on low dose Zoloft which has helped my depression but haven’t lost any weight :/. I waited a full year before trying the Zoloft because of bad experiences with antidepressants
Unfortunately any anti depressant will usually make you gain weight or lose weight. I didn’t notice Effexor was gaining weight on me for the years I was on it.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 May 2014 • 2 answers
Updated 21 Oct 2012 • 6 answers
Updated 20 Dec 2018 • 5 answers
Updated 8 Nov 2018 • 5 answers
Updated 2 days 13 hours ago • 7 answers